Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 30, NWS Tallahassee, FL

April 18, 2016

NWS Tallahassee, FL issued this small craft advisory at Apr 18, 2016, 12:51 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 18, 2016, 12:51 AM EDT (04:51 UTC)
Expired
Apr 18, 2016, 11:00 AM EDT
In force
10 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted.

390 
WHUS72 KTAE 180451
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1251 AM EDT MON APR 18 2016

...HAZARDOUS BOATING CONDITIONS EXPECTED THROUGH MID MORNING...

.A NIGHTTIME SURGE OF EASTERLY WINDS TO ADVISORY LEVELS IS
EXPECTED TO SPREAD FROM EAST TO WEST THROUGH THE NIGHT...TAPERING
OFF IN THE SAME DIRECTION STARTING AROUND SUNRISE.

GMZ730-750-755-765-770-775-181500-
/O.NEW.KTAE.SC.Y.0030.160418T0451Z-160418T1500Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1251 AM EDT MON APR 18 2016

...A SMALL CRAFT ADVISORY IS IN EFFECT...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS MORNING.

* WINDS...20 TO 25 KNOTS.

* WAVES/SEAS...3 TO 5 FEET OCCASIONALLY UP TO 6 FEET ACROSS
  OFFSHORE WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HARRIGAN
1 follow-up statement
619 
WHUS72 KTAE 180748
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
348 AM EDT MON APR 18 2016

...HAZARDOUS BOATING CONDITIONS EXPECTED THROUGH MID MORNING...

.A NIGHTTIME SURGE OF EASTERLY WINDS TO ADVISORY LEVELS IS
EXPECTED TO SPREAD FROM EAST TO WEST THROUGH THE NIGHT...TAPERING
OFF IN THE SAME DIRECTION STARTING AROUND SUNRISE.

GMZ730-765-180900-
/O.CAN.KTAE.SC.Y.0030.000000T0000Z-160418T1500Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
348 AM EDT MON APR 18 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
SMALL CRAFT ADVISORY COASTAL WATERS FROM THE OCHLOCKONEE RIVER TO
THE SUWANNEE RIVER.

$$

GMZ750-755-770-775-181500-
/O.CON.KTAE.SC.Y.0030.000000T0000Z-160418T1500Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
348 AM EDT MON APR 18 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WINDS...20 TO 25 KNOTS.

* WAVES/SEAS...3 TO 5 FEET OCCASIONALLY UP TO 6 FEET ACROSS 
  OFFSHORE WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HARRIGAN

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 17, 8:44 PM EDT, 4 hours 7 minutes earlier.

Area forecast discussion, Apr 17, 8:44 PM EDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
844 PM EDT SUN APR 17 2016

.Near Term [Through Tonight]...

With deep-layer ridging in place, clear skies will prevail
overnight once the final batch of clouds dissipates near the
FL Panhandle coast. The dry air mass will allow temps to drop into
the upper 40s by dawn over most inland areas. Areas along the
coast will bottom out in the 55-60 degree range.

&&

.Marine...

Conditions have fallen below small craft advisory thresholds and
we allowed the advisory to expire. An exercise caution headline
will be needed for the overnight hours as we see one final
easterly surge. Tonight's surge was just observed pushing offshore
at the Cedar Key C-MAN station. Winds and seas should drop below
cautionary levels by midday Monday. After that time, high pressure
will settle south toward the waters which will finally weaken the
pressure gradient and allow winds and seas to subside for the work
week.

&&

.Prev Discussion [716 PM EDT]...

.Short Term [Monday Through Tuesday Night]...

Although the Omega Block will gradually break down, the local
region will remain under deep layer ridging through the period.
With a very dry air mass in place, low temps will be just under
seasonal levels ranging from the upper 40s to around 50. Highs
will warm into the lower to mid 80s inland and mid to upper 70s
along the coast.

.Long Term [Wednesday Through Sunday]...

As the upper ridge over the southeast CONUS continues to flatten,
the closed low that has been parked over the central Rockies will
eject eastward and open up. The upper trough and associated cold
front will approach the local area late Thursday with the frontal
passage by Friday night. Scattered showers and thunderstorms will
precede the front with the highest chance (30-40%) on Friday.
Drier weather should return for the weekend. Highs will be in the
lower to mid 80s. Lows will be around 60 to the lower 60s.

.Aviation...
[Through 00Z Monday] VFR conditions with clear skies will prevail
at the terminals after some early period clouds dissipate over
ECP and the coastal FL Panhandle. Winds will generally be ENE with
an onshore sea breeze at ECP Monday afternoon.

.Fire Weather...

A very dry air mass will be in place over the next couple of days
with afternoon RH dipping below 25% across most inland zones.
However, winds will be lighter and fuels remain dry. Therefore, we
will avoid red flag criteria. We will, however, see high dispersion
indices on Monday with values over 75 across the Florida Big Bend
and parts of Southeast Alabama, and Southwest and South Central
Georgia. A gradual moistening trend will bring afternoon RH into the
lower 50s by Friday. That day also represents the best chance of the
week for getting a wetting rain.

.Hydrology...

Our area rivers are currently all below their respective flood
stages. A few sites in north Florida are in action stage and some
rises are still occurring, but at this time, none are anticipated
to reach flood stage as a result of our recent rainfall. There
is also no significant rainfall in the forecast for the next week.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   49  82  49  84  56 /   0   0   0   0   0
Panama City   57  77  56  77  61 /   0   0   0   0   0
Dothan        49  79  49  82  56 /   0   0   0   0   0
Albany        47  81  49  83  55 /   0   0   0   0   0
Valdosta      47  81  49  85  56 /   0   0   0   0   0
Cross City    50  83  50  84  58 /   0   0   0   0   0
Apalachicola  56  77  57  76  61 /   0   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until midnight EDT /11 PM CDT/ tonight FOR
     Coastal Franklin-South Walton.

GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...WOOL
SHORT TERM...BARRY
LONG TERM...BARRY
AVIATION...WOOL
MARINE...WOOL
FIRE WEATHER...WOOL
HYDROLOGY...MOORE

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 3:53 AM EDTRip Current StatementTAEFranklin, Walton24 hr

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.